Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 340, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 10, 2006, 1:14 AM CDT for Boone County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 1:14 AM CDT (06:14 UTC)
- Expired
- Aug 10, 2006, 1:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Boone County, NE
The radar
The Omaha radar (KOAX), 148 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 11:58 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4385 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 11.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:08 PM CDT, 10 hours 6 minutes earlier.
Area forecast discussion, Aug 9, 3:08 PM CDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION...COR TO DEWPOINT COMMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 308 PM CDT WED AUG 9 2006 .DISCUSSION... FORECAST CONCERNS CENTER AROUND TSTM CHANCES NEXT COUPLE OF DAYS AND THEN OVER THE WEEKEND. LATEST SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVR SOUTH CENTRAL NEB WITH WARM FRONT EXTENDING EWD ACROSS EXTREME SERN NEB. ANOTHER AREA OF WEAK LOW PRESSURE SITS ACROSS N CNTRL NEB WITH A SECONDARY WARM FRONT EXTENDING NEWD INTO EXTREME SERN SD. SFC DEWPOINTS CONTINUE TO CLIMB THIS AFTERNOON INTO THE MID TO UPPER 70S AT MOST REPORTING SITES WITH THE EXCEPTION OF FAR SWRN COUNTIES WHERE THEY HAVE MIXED OUT MORE AND SFC TEMPS HAVE CLIMBED INTO THE UPPER 90S. UPPER LEVEL FEATURES OF NOTE INCLUDES 300MB JET SEGMENT MOVING ACROSS SRN SD AND MID LEVEL SHORTWAVE MOVING SEWD ACROSS THE NRN PLAINS. WE CONTINUE TO WATCH AREA OF ACCAS DEVELOPING IN CONVERGENCE AREA ACROSS SOUTH CENTRAL NEBRASKA AS WELL AS CONVECTION THAT HAS FORMED OVR CNTRL NEB. ANOTHER AREA OF CONCERN IS ACROSS FAR SOUTHEAST NEBRASKA WHERE ACCAS HAS BEEN DEVELOPING LAST FEW SAT PICS. FEEL THAT CNTRL NEB ACTIVITY SHOULD MOVE EWD INTO OUR REGION THIS EVENING...ABOVE STRONG CAP IN PLACE PER OBSERVED 18Z OAX AND LBF SOUNDINGS. THIS ACTIVITY IS CLOSER TO UPPER LEVEL SUPPORT AND FEEL THAT IT HAS THE BEST CHANCE OF SURVIVAL. INSTABILITY REMAINS QUITE STRONG WITH 4051 J/KG OFF 18Z OAX SOUNDING. STEEP MID LEVEL LAPSE RATES ARE HIGH AND SHEAR IS FAVORABLE...WE ARE JUST MISSING A STRONG FORCING MECHANISM. SO WITH THE IDEA OF HIGH PLAINS CONVECTION SHIFTING EWD OVERNIGHT...THINK THAT ACTIVITY COULD CONTINUE INTO THE EARLY MORNING HOURS OVER FAR SERN NEB AND SWRN IA. WL CLEAN THINGS OUT BY MID MORNING. THURSDAY IS NOT A CLEAR CUT FORECAST BY ANY MEANS WITH LEFT OVER BOUNDARIES LIKELY DRAPED ACROSS THE AREA. WILL HAVE MORE UPPER LEVEL SUPPORT THAN TODAY WITH SHORTWAVE MID LEVEL TROF DROPPING OUT OF THE DAKOTAS. INSTABILITY WILL BE HIGH ONCE AGAIN AND SO HAVE A CONTINUED CHANCE OF TSTMS THROUGHOUT MUCH OF THE AFTERNOON AND INTO THE EVENING HOURS. FRIDAY LOOKS LIKE OUR DRY DAY AS DOES MUCH OF SATURDAY. BY LATE SATURDAY...NEXT FRONT BEGINS TO SLIDE SEWD INTO THE REGION AND MODELS ARE STILL HAVING SOME TIMING ISSUES WITH THIS FEATURE. PER NATIONAL GUIDANCE...WENT WITH FASTER 00Z ECMWF SOLUTION RATHER THAN THE SLOWER 00Z AND 12Z GFS. THIS WOULD PUT BULK OF PCPN ACROSS THE FORECAST AREA SUNDAY. WILL CARRY PCPN INTO EARLY PART OF MONDAY...THEN DRY AFTER THAT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS
Hazardous weather outlook, Aug 9, 9:58 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 958 PM CDT WED AUG 9 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 958 PM CDT WED AUG 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT AND THURSDAY MORNING. INSTABILITY IS LIMITED...AND SEVERE WEATHER IS NO LONGER EXPECTED. THERE WILL BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING ACROSS THE AREA. DAYTIME HEATING WILL CREATE A SOMEWHAT UNSTABLE AIRMASS. THIS WILL INTERACT WITH A SERIES OF MINOR FRONTS TO CREATE A CHANCE OF STRONG THUNDERSTORMS...WITH STRONG WINDS THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL LINGER INTO THURSDAY NIGHT...BUT THE STORMS SHOULD WEAKEN AFTER DARK. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A COLD FRONT CROSSES THE AREA. THE SEVERE WEATHER POTENTIAL WILL DEPEND ON THE TIMING AND LOCATION OF THE FRONT. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIGHT CHANCE THAT STORM SPOTTERS WILL BE NEEDED THIS EVENING IN NORTHEAST NEBRASKA. THERE IS ANOTHER SLIGHT CHANCE THAT SPOTTERS WILL BE NEEDED AFTER 4 PM THURSDAY ACROSS THE AREA. POLLACK
In the hours before
Local storm report, Aug 10, 1:07 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
107 AM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST ALBION 41.69N 98.00W
08/10/2006 E60 MPH BOONE NE LAW ENFORCEMENT
ESTIMATED WIND GUSTS WITH DEBRIS HITTING THE WINDOW.
&&
CHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:20 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 55 min |
| Aug 10, 1:03 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 57 min |
| Aug 10, 1:45 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Stanton | 45 min |
| Aug 10, 1:57 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 18 min |
| Aug 10, 2:16 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 59 min |
| Aug 10, 2:26 AM CDT | Severe Thunderstorm Warning | OAX | Stanton | 24 min |
| Aug 10, 2:55 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 50 min |
| Aug 10, 3:11 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 49 min |
| Aug 10, 4:00 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.